Alert archive / California / Wind Advisories in 2007

Wind Advisory 35, NWS San Diego, CA

December 6, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Dec 6, 2007, 3:20 PM PST for 4 counties in California. It took effect at Dec 6, 2007, 10:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2007, 3:20 PM PST (23:20 UTC)
In effect from
Dec 6, 2007, 10:00 PM PST
Expired
Dec 7, 2007, 1:11 PM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 062320
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PST THU DEC 6 2007

...STRONG WINDS TO IMPACT SOUTHWESTERN CALIFORNIA WITH THE PACIFIC
STORM SYSTEM LATE TONIGHT AND FRIDAY...

...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN
CALIFORNIA LATE TONIGHT THROUGH FRIDAY EVENING...

...WIND ADVISORY FOR COASTAL AND VALLEY AREAS OF SOUTHWESTERN
CALIFORNIA LATE TONIGHT AND FRIDAY...

CAZ055-056-058-060>062-070600-
/O.UPG.KSGX.HW.A.0011.071207T0600Z-071208T0600Z/
/O.NEW.KSGX.HW.W.0013.071207T0600Z-071208T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
320 PM PST THU DEC 6 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A POWERFUL PACIFIC STORM WILL BRING STRONG...GUSTY SOUTHWEST
WINDS TO THE MOUNTAINS AND DESERT SLOPES OF THE MOUNTAINS TONIGHT
THROUGH FRIDAY. LOCAL WIND GUSTS COULD EXCEED 70 MPH...ESPECIALLY
ON EAST SLOPES OF THE MOUNTAINS...SUCH AS NEAR BURNS CANYON IN SAN
BERNARDINO COUNTY AND THE BANNER GRADE IN SAN DIEGO COUNTY. WINDS
THROUGH AND EAST OF THE BANNING PASS ALONG INTERSTATE 10 ARE
EXPECTED TO ALSO BE PARTICULARLY STRONG. THE WINDS WILL BE POWERED
BY A STRONG JET STREAM ALOFT IN COMBINATION WITH STRONG ONSHORE
PRESSURE GRADIENTS.

THE VERY STRONGEST WINDS WILL OCCUR WITH THE PASSAGE OF THE COLD
FRONT FRIDAY MORNING...BUT THE FLOW ALOFT WILL ALLOW FOR WINDS TO
BE STRONG ENOUGH FOR WIND DAMAGE ANYTIME BETWEEN LATE TONIGHT AND
FRIDAY EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-048-050-057-070600-
/O.NEW.KSGX.WI.Y.0035.071207T0600Z-071208T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
320 PM PST THU DEC 6 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY...

STRONG GUSTY WINDS ARE EXPECTED WITH THE PACIFIC STORM SYSTEM
MOVING THROUGH SOUTHERN CALIFORNIA. SOUTH WINDS WILL GRADUALLY
STRENGTHEN OVERNIGHT AT THE COAST AND TURN WESTERLY WITH THE
PASSAGE OF THE COLD FRONT OVER COASTAL AND VALLEY AREAS FRIDAY
MORNING. WINDS WILL PEAK FRIDAY MORNING WITH WIND GUSTS EXCEEDING
40 MPH IN SOME AREAS. WINDS WILL GRADUALLY TAPER FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE
OBJECTS...SUCH AS TRASH CONTAINERS AND LAWN FURNITURE.

$$

MAXWELL
4 follow-up statements
000 
WWUS76 KSGX 070527
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
927 PM PST THU DEC 6 2007

...STRONG WINDS TO IMPACT SOUTHWESTERN CALIFORNIA WITH THE
PACIFIC STORM SYSTEM LATE TONIGHT AND FRIDAY...

...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS OF
SOUTHWESTERN CALIFORNIA THROUGH FRIDAY EVENING...

...WIND ADVISORY FOR COASTAL AND VALLEY AREAS OF SOUTHWESTERN
CALIFORNIA THROUGH FRIDAY...

CAZ055-056-058-060>062-071400-
/O.CON.KSGX.HW.W.0013.071207T0600Z-071208T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
927 PM PST THU DEC 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

A PACIFIC STORM WILL BRING STRONG...GUSTY SOUTHWEST WINDS TO THE
MOUNTAINS AND DESERT SLOPES OF THE MOUNTAINS TONIGHT THROUGH
FRIDAY. LOCAL WIND GUSTS COULD EXCEED 70 MPH...ESPECIALLY ON EAST
SLOPES OF THE MOUNTAINS...SUCH AS NEAR BURNS CANYON IN SAN
BERNARDINO COUNTY AND THE BANNER GRADE IN SAN DIEGO COUNTY. WINDS
THROUGH AND EAST OF THE BANNING PASS ALONG INTERSTATE 10 ARE
EXPECTED TO ALSO BE PARTICULARLY STRONG AS WELL AS IN THE HIGH
DESERT NEAR LUCERNE VALLEY. THE WINDS WILL BE POWERED BY A STRONG
JET STREAM ALOFT IN COMBINATION WITH STRONG ONSHORE PRESSURE
GRADIENTS.

THE VERY STRONGEST WINDS WILL OCCUR WITH THE PASSAGE OF THE COLD
FRONT FRIDAY MORNING...BUT THE FLOW ALOFT WILL ALLOW FOR WINDS TO
BE STRONG ENOUGH FOR WIND DAMAGE ANYTIME BETWEEN LATE TONIGHT AND
FRIDAY EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-048-050-057-071400-
/O.CON.KSGX.WI.Y.0035.071207T0600Z-071208T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
927 PM PST THU DEC 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

STRONG GUSTY WINDS ARE EXPECTED WITH THE PACIFIC STORM SYSTEM
MOVING THROUGH SOUTHERN CALIFORNIA. SOUTH WINDS WILL GRADUALLY
STRENGTHEN OVERNIGHT AT THE COAST AND TURN WESTERLY WITH THE
PASSAGE OF THE COLD FRONT OVER COASTAL AND VALLEY AREAS FRIDAY
MORNING. WINDS WILL PEAK FRIDAY MORNING WITH WIND GUSTS EXCEEDING
40 MPH IN SOME AREAS. WINDS WILL GRADUALLY TAPER FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE
OBJECTS...SUCH AS TRASH CONTAINERS AND LAWN FURNITURE.

$$

MAXWELL
000 
WWUS76 KSGX 071013
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
213 AM PST FRI DEC 7 2007

CAZ055-056-058-060>062-071815-
/O.CON.KSGX.HW.W.0013.000000T0000Z-071208T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
213 AM PST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

THE VERY STRONGEST WINDS WILL OCCUR WITH THE PASSAGE OF THE COLD
FRONT THIS MORNING...BUT THE FLOW ALOFT WILL ALLOW FOR WINDS TO BE
STRONG ENOUGH FOR WIND DAMAGE ANYTIME TODAY THROUGH THIS EVENING.
WINDS WILL BE MAINLY FROM THE SOUTHWEST.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-048-050-057-071815-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-071208T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
213 AM PST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

GUSTY SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE THIS MORNING.
AFTER THE FRONT PASSES GUSTY WEST WINDS WILL ENSUE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. SECURE LOOSE OBJECTS...SUCH AS TRASH CONTAINERS AND
LAWN FURNITURE.

$$

MACKECHNIE
000 
WWUS76 KSGX 071801
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1001 AM PST FRI DEC 7 2007

CAZ055-056-058-060>062-080030-
/O.CON.KSGX.HW.W.0013.000000T0000Z-071208T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1001 AM PST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

WINDS WILL BE STRONG ENOUGH FOR WIND DAMAGE ANYTIME TODAY THROUGH
THIS EVENING. WINDS WILL BE MAINLY FROM THE SOUTHWEST AND WEST.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-048-050-057-080000-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-071208T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1001 AM PST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

GUSTY WEST WINDS ARE EXPECTED THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE OBJECTS...SUCH
AS TRASH CONTAINERS AND LAWN FURNITURE.

$$

MM
000 
WWUS76 KSGX 072111
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PST FRI DEC 7 2007

CAZ042-043-048-050-057-072215-
/O.CAN.KSGX.WI.Y.0035.000000T0000Z-071208T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
111 PM PST FRI DEC 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED IN THE COASTAL AREAS AND VALLEYS THIS AFTERNOON.

$$

CAZ055-056-058-060>062-080515-
/O.CON.KSGX.HW.W.0013.000000T0000Z-071208T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
111 PM PST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

WINDS WILL BE STRONG ENOUGH FOR WIND DAMAGE ANYTIME TODAY THROUGH
THIS EVENING. WINDS WILL BE MAINLY FROM THE SOUTHWEST AND WEST.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 6, 2:00 PM PST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 6, 2:00 PM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST THU DEC 6 2007

.SYNOPSIS...A STORM SYSTEM WILL ARRIVE FROM THE NORTHWEST THIS
EVENING. RAIN WILL FALL ACROSS THE REGION TONIGHT AND FRIDAY MORNING
WITH SNOW AT THE HIGHER ELEVATIONS AND STRONG GUSTY WINDS...
ESPECIALLY AT THE COAST AND IN THE MOUNTAINS AND DESERTS. THE FRONT
WILL MOVE THROUGH FRIDAY FOLLOWED BY SCATTERED SHOWERS...
THUNDERSTORMS AND LOWER SNOW LEVELS ALL THE WAY THROUGH EARLY
SUNDAY. HIGH PRESSURE WILL BRING FAIR AND SLIGHTLY WARMER WEATHER
MONDAY THROUGH THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

HIGH CLOUDS ALONG WITH SOME LOW CLOUDS AT THE COAST WILL BE A
PRELUDE TO A STORM WHICH WILL ARRIVE THIS EVE. RAIN WILL SPREAD INTO
OR AND SB COUNTIES DURING THE EVENING AND SLOWLY GO SOUTHEAST. A
STRONG SOUTHERLY WIND WILL DEVELOP TONIGHT AT THE COAST AND IN THE
NORTHERN MTNS ALONG WITH THE RAIN BAND AHEAD OF THE FRONT. THE MAIN
RAIN BAND AND FRONT WILL PUSH THROUGH THE REGION BY NOON FRI. FLOOD
WATCHES ARE IN EFFECT TO GET EVERYONE READY FOR THE FLASH FLOOD
WARNINGS...WHICH LOOK PROBABLE FOR THE BURN AREAS. FLOOD ADVISORIES
ARE ALSO QUITE LIKELY FOR MINOR FLOODING IN ALL AREAS. THE WINDS
WILL SHIFT TO THE SOUTHWEST OR WEST AND BECOME QUITE STRONG IN THE
MTNS AND DESERTS FRI. SHOWERS WILL CONTINUE THE REST OF THE DAY AND
NIGHT ESPECIALLY IN SD CO. SHORTWAVES ROTATING AROUND THE BIG UPPER
LOW WILL CONTINUE TO KEEP THE ATMOSPHERE COLD AND UNSTABLE SO
SCATTERED SHOWERS WILL BE HANGING AROUND...AND THUNDERSTORMS ARE
POSSIBLE ON SAT. BECAUSE OF THE SHOWERY AND CONVECTIVE NATURE...
RAINFALL AMOUNTS DURING THIS TIME WILL BE HIGHLY VARIABLE IN TIME
AND SPACE...BUT MOST SHOWERS WILL BE IN SD CO BECAUSE THE FLOW WILL
BE NORTHWEST. OR CO AND THE NORTHERN INLAND EMPIRE COULD GET A BREAK
LATE FRI AND SAT. SNOW WILL FALL AT THE HIGHEST MTNS DURING THE
ENTIRE PERIOD...AND UP TO TWO FEET OF SNOW COULD PILE UP. AT BIG
BEAR LAKE LEVEL...RAIN WILL TURN TO SNOW EARLY FRI MORNING AND THE
SNOW LEVEL WILL DROP TO 4000 FEET BY SAT MORNING WITH NOT MUCH
ADDITIONAL ACCUMULATION. ON SAT EVEN THE UPPER DESERT FOOTHILLS MAY
GET A LITTLE WHITE STUFF. THE FINAL TROUGH AXIS ROTATES THROUGH
EARLY SUN MORNING FOR A LAST HURRAH OF SHOWERS AND WIND.

THE BIG PROBLEMS WILL BE RAIN AND ASSOCIATED FLOODING (WITH FLASH
FLOOD WARNINGS PROBABLE FOR BURN AREAS)...AND MINOR FLOODING IN ALL
AREAS. WIND WILL BE STRONG ENOUGH TONIGHT THROUGH FRI TO CAUSE SOME
PROBLEMS WITH DOWNED TREES AND POWER LINES. SNOW WILL BE WELCOME FOR
MOST...BUT WILL CAUSE PROBLEMS WITH TRAVEL LATE FRI AND SAT.

MODELS SHOW A COLD DRY NORTHERLY OFFSHORE FLOW WHICH WILL HELP DRY
THINGS OUT SUN. EXCEPT FOR A FEW LINGERING SHOWERS IN SD CO
EARLY...MOST OF SUN LOOKS DRY. ANOTHER SHORTWAVE SHOWN BY THE GFS
MODEL WOULD CONTINUE TO BRING IN THE COLD AIR AND THE WARMING TREND
MAY BE DELAYED NEXT WEEK. IN FACT THE LATEST EXTENDED MODELS SHOW
ONLY A VERY WEAK RIDGE PATTERN TRYING TO DEVELOP WHILE SHORTWAVES OF
COLD AIR CONTINUE TO DIVE DOWN FROM THE NORTH AND REINFORCE A TROUGH
OVER THE INTERIOR. SO TEMPS MAY NOT EVEN MAKE IT BACK TO
NORMAL...BUT RIGHT NOW THE WEATHER LOOKS FAIR AND COOL.

&&

.AVIATION...
061530Z...MARINE LAYER DEEPENED TO AROUND 2500 FEET THIS MORNING
BASED ON MORNING TOP REPORTS. MARINE LAYER SHOULD CONTINUE TO DEEPEN
THROUGH THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT APPROACHING
FROM THE NORTHWEST. STRATUS WITH BASES AROUND 2300 FEET MSL
CONTINUES TO PUSH INLAND REACHING THE INLAND EMPIRE AREA NEAR KONT
THIS MORNING. EXPECT LITTLE TO NO BREAK UP OF THE STRATUS TODAY BUT
BASES SHOULD CONTINUE TO LIFT AS THE MARINE LAYER DEEPENS.

THE COLD FRONT SHOULD PASS THROUGH THE AREA FRIDAY MORNING BETWEEN
12Z AND 18Z. RAIN SHOULD BEGIN TONIGHT BEFORE MIDNIGHT AND CONTINUE
THROUGH FRIDAY WITH POSSIBLE THUNDERSTORMS FRIDAY AFTERNOON BEHIND
THE FRONT. RAIN COULD BE HEAVY ENOUGH ESPECIALLY AROUND FRONTAL
PASSAGE FOR VISIBILITIES BETWEEN 1 AND 2 MILES AT TIMES. GUSTY SOUTH
WINDS VICINITY OF FRONT FRIDAY MORNING.

&&

.MARINE...
061530Z...SWELL AND SURF WILL DROP FROM THE NORTH TODAY WITH HIGH
SURF ADVISORY ENDING IN ORANGE COUNTY THIS AFTERNOON BUT CONTINUING
IN SAN DIEGO COUNTY. ANOTHER LARGE SWELL WILL MOVE IN FRIDAY AS THE
COLD FRONT MOVES IN. THE SWELL IS EXPECTED TO MAINLY AFFECT SAN
DIEGO COUNTY WATERS. IT WILL BE WINDY AS THE FRONT MOVES IN FRIDAY
AND A SMALL CRAFT ADVISORY WILL BE IN EFFECT THEN.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING FOR
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN
DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-SEE LAXFFASGX.

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
EVENING FOR
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO
COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN
DIEGO COUNTY DESERTS

HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY FOR SAN
DIEGO COUNTY COASTAL AREAS-
SEE LAXCFWSGX AND LAXSRFSGX.

SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT THROUGH FRIDAY NIGHT
FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND
OUT 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
SEE LAXCWFSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON
Hazardous weather outlook, Dec 6, 3:53 AM PST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 AM PST THU DEC 6 2007

CAZ042-043-048-050-055>058-060>062-071200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
353 AM PST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LARGE SWELL WILL BRING HIGH SURF AND HAZARDOUS SEAS.
SEE LAXCFWSGX...LAXCWFSGX...AND LAXSRFSGX FOR DETAILS.

A STORM WILL BRING SIGNIFICANT RAIN TONIGHT. THE STORM WILL PRODUCE
STRONG WINDS TONIGHT...WITH STRONGEST WINDS IN THE MOUNTAINS.
SEE LAXSPSSGX AND LAXFFASGX FOR DETAILS.

HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING
FOR SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN
DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA
VALLEY-SAN DIEGO COUNTY DESERTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM WILL CONTINUE TO BRING SIGNIFICANT RAIN AND MOUNTAIN
SNOW THROUGH SUNDAY. THE STORM WILL PRODUCE STRONG WINDS...
PARTICULARLY IN THE MOUNTAINS.
SEE LAXSPSSGX AND LAXFFASGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:17 AM PSTHigh Wind WatchSGXRiverside, San Bernardino, San Diego10 hr
Dec 6, 3:20 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego30 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.